Norming Rates and Limit Theory for Some Time-Varying Coefficient Autoregressions
Offer Lieberman and
Peter Phillips
Additional contact information
Offer Lieberman: Bar-Ilan University
No 1916, Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University
Abstract:
A time-varying autoregression is considered with a similarity-based coefficient and possible drift. It is shown that the random walk model has a natural interpretation as the leading term in a small-sigma expansion of a similarity model with an exponential similarity function as its autoregressive coefficient. Consistency of the quasi-maximum likelihood estimator of the parameters in this model is established, the behaviors of the score and Hessian functions are analyzed and test statistics are suggested. A complete list is provided of the normalization rates required for the consistency proof and for the score and Hessian functions standardization. A large family of unit root models with stationary and explosive alternatives are characterized within the similarity class through the asymptotic negligibility of a certain quadratic form that appears in the score function. A variant of the stochastic unit root model within the class is studied and a large sample limit theory provided which leads to a new nonlinear diffusion process limit showing the form of the drift and conditional volatility induced by this model. Some simulations and a brief empirical application to data on an Australian Exchange Traded Fund are included.
Keywords: Autoregression; Consistency; Nonlinear diffusion; Nonstationarity; Similarity; Small sigma approximation; Stochastic unit root; Time-varying coefficients (search for similar items in EconPapers)
JEL-codes: C22 (search for similar items in EconPapers)
Pages: 48 pages
Date: 2013-09
References: View references in EconPapers View complete reference list from CitEc
Citations:
Published in Journal of Time Series Analysis (November 2014), 35(6): 592-623
Downloads: (external link)
https://cowles.yale.edu/sites/default/files/files/pub/d19/d1916.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found
Related works:
Journal Article: NORMING RATES AND LIMIT THEORY FOR SOME TIME-VARYING COEFFICIENT AUTOREGRESSIONS (2014) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:cwl:cwldpp:1916
Ordering information: This working paper can be ordered from
Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA
The price is None.
Access Statistics for this paper
More papers in Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University Yale University, Box 208281, New Haven, CT 06520-8281 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Brittany Ladd ().